Alert archive / Kentucky / Wind Advisories in 2023
Wind Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Feb 21, 2023, 3:23 PM EST for 8 counties in Indiana; 10 counties in Kentucky; 9 counties in Ohio. It took effect at Feb 22, 2023, 11:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2023, 3:23 PM EST (20:23 UTC)
- In effect from
- Feb 22, 2023, 11:00 AM EST
- Expired
- Feb 22, 2023, 8:21 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
All 27 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS71 KILN 212023 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 323 PM EST Tue Feb 21 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072- 077>079-220430- /O.NEW.KILN.WI.Y.0005.230222T1600Z-230223T0600Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, and Mount Orab 323 PM EST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Southwest and West Central Ohio. * WHEN...From 11 AM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
588 WWUS71 KILN 220315 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1015 PM EST Tue Feb 21 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072- 077>079-221115- /O.CON.KILN.WI.Y.0005.230222T1600Z-230223T0600Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, and Mount Orab 1015 PM EST Tue Feb 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Southwest and West Central Ohio. * WHEN...From 11 AM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
831 WWUS71 KILN 220833 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 333 AM EST Wed Feb 22 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072- 077>079-221645- /O.CON.KILN.WI.Y.0005.230222T1600Z-230223T0600Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, and Mount Orab 333 AM EST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Southwest and West Central Ohio. * WHEN...From 11 AM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
046 WWUS71 KILN 221433 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 933 AM EST Wed Feb 22 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072- 077>079-222245- /O.CON.KILN.WI.Y.0005.230222T1600Z-230223T0600Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, and Mount Orab 933 AM EST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Southwest and West Central Ohio. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
216 WWUS71 KILN 222017 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 317 PM EST Wed Feb 22 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072- 077>079-230430- /O.CON.KILN.WI.Y.0005.000000T0000Z-230223T0600Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, and Mount Orab 317 PM EST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of East Central and Southeast Indiana, Northern Kentucky and Southwest and West Central Ohio. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
450 WWUS71 KILN 230121 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 821 PM EST Wed Feb 22 2023 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ060>062-070>072- 077>079-230230- /O.CAN.KILN.WI.Y.0005.000000T0000Z-230223T0600Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, and Mount Orab 821 PM EST Wed Feb 22 2023 ...WIND ADVISORY IS CANCELLED... Winds will continue to gust to 30 mph through midnight but the higher gusts that prompted the advisory are no longer a threat to the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Feb 21, 12:32 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Feb 21, 12:32 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1232 PM EST Tue Feb 21 2023 .SYNOPSIS... Unseasonably warm conditions to continue through most of the week, with periodic chances for rain. The most widespread rain chances will evolve Wednesday into early Thursday, with breezy and windy conditions expected at times, especially on Thursday. Cooler air returns to the Ohio Valley by the end of the workweek before temperatures moderate once again by the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers have ended and skies are clearing as a ridge of high pressure and dry air moves with a westerly flow. CAA and steepening LL lapse rates will allow for a well-mixed environment to develop, with breezy/gusty conditions, especially near/N of I-70. Expect WNW winds around 15-18kts, with gusts to 25-30kts through 2 PM before winds subside mid afternoon and become somewhat light/VRB once again toward/beyond sunset. The gusty conditions and abundant sunshine from mid morning through mid afternoon will help temps climb into the mid/upper 50s in N KY (despite the CAA), with cooler conditions N of I-70 as temps generally stay in the 40s through the daytime. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... A brief tranquil period will evolve from late afternoon through early tonight with temps dipping by several degrees quickly after sunset before plateauing by midnight and running a non- diurnal trace late in the night as LL WAA strengthens. Still some uncertainties in just how cold sfc temps get before precip moves in, but do think that the chance for even a brief period of freezing rain near/N of I-70 is very limited/low into Wednesday morning. Isentropic lift/H8 frontogenesis will increase across the region after midnight, allowing for a WNW-ESE arc of SHRA to develop during the predawn hours, initially toward the Tri- State/N KY, before the activity migrates to the N/NE later in the morning hours. While instby will be limited, these setups are prone to producing lightning amidst very meager elevated instby due to the magnitude of lift/forcing, so do have a chance thunder in the fcst from about 09z-15z as this activity develops and expands N/NE after daybreak. Conditions will trend drier area-wide from SW to NE late morning into the afternoon, with some indications for some sunshine to appear by the afternoon near/S of the OH Rvr. By this time, the LL WAA will be quite strong and persistent, helping advect an abundance of warmth/moisture N into the ILN FA. Have trended fcst above blended guidance given the setup and the signal for temps to soar into the 70s for many spots S of I-70 by late in the day Wednesday, with some mid 70s possible in N KY given the well-mixed LL environment. A bit further N across WC OH, highs will top out generally in the upper 50s amidst thicker cloud cover, with quite a temp gradient setting up in the OH Vly into Wednesday evening. Another round of pcpn will move into the region Wednesday night, but conditions should be dry area- wide for the end of the short term period. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A warm front continues to slowly lift north on Wednesday night in northern Ohio. At the same time, a weak surface wave and upper level shortwave progress through the area while weak WAA persists. Moisture overlaps the weak forcing leading to chances for precipitation. Warm southerly flow overnight keeps lows well above average. The Ohio Valley enters the warm sector of a surface low moving northwest of the region on Thursday when forcing and moisture shifts north. Any lingering showers end early in the morning giving way to a mix of sun and clouds with breezy southerly flow. Deep diurnal PBL mixing into strong winds aloft could support wind gusts over 40 mph at the surface. Record highs are also possible on Thursday especially along and southwest of the I-71 corridor. A cold front associated with a low progressing north of the Ohio Valley pushes through Thursday evening thereby switching winds to the west. Some gusty winds may persist into the early overnight in the CAA and pressure rises behind the front. High pressure builds in from the north on Friday leading to colder day without any active weather over the region. The high quickly shifts east of the area by the second half of the weekend allowing WAA to develop. Precipitation chances accompany strengthening WAA over the area. Any initial rounds of precipitation could be wintery before temperatures rise back above freezing by next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Flight conditions begin VFR as high pressure pushes across TAF sites. Gusty west winds will subside quickly this evening as the pressure gradient relaxes. For tonight and Wednesday, weather will deteriorate as low pressure advances to the Great Lakes. Showers developing along a warm front will be accompanied by IFR to MVFR ceilings and MVFR visibilities. As the front lifts north, winds shifting from southeast to south will increase in speed, with gusts well over 20 knots likely. Wind shear around 40 knots is expected at all sites on Wednesday morning and afternoon. .OUTLOOK...MVFR/IFR CIGs and VSBYs possible Wednesday night along with strong surface wind gusts LLWS. Wind gusts up to 45 knots are possible on Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC/AR NEAR TERM...KC/Coniglio SHORT TERM...KC LONG TERM...Campbell AVIATION...Coniglio
Hazardous weather outlook, Feb 21, 3:01 AM EST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 301 AM EST Tue Feb 21 2023 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-221000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Highland- 301 AM EST Tue Feb 21 2023 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Southwest winds around 20 to 25 MPH, with gusts around 35 MPH, are expected Wednesday evening into Wednesday night. West-southwesterly winds of 25 to 30 MPH, with gusts around 40 to 45 MPH, are expected Thursday afternoon into early evening. Isolated higher wind gusts around 50 MPH will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ078-079-081-082-088-221000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Pike- Scioto- 301 AM EST Tue Feb 21 2023 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Southwest winds around 20 to 25 MPH, with gusts around 35 MPH, are expected Wednesday evening into Wednesday night. West-southwesterly winds of 20 to 25 MPH, with gusts around 40 to 45 MPH, are expected Thursday afternoon into early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 21, 11:04 AM EST, 4 hours 19 minutes before
Special Weather Statement National Weather Service Wilmington OH 1104 AM EST Tue Feb 21 2023 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-212200- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby- Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield- Including the cities of Richmond, Connersville, Liberty, West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, and Pickerington 1104 AM EST Tue Feb 21 2023 ...Gusty west winds this afternoon... Gusty winds can be expected today. Wind gusts of 35 to 45 mph will be possible through mid afternoon. Use extra caution when driving, especially if operating a high profile vehicle.
Nearby
Wind Advisories in Kentucky, 2023Wind Advisories in Ohio, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.